Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 38, NWS Huntsville, AL

August 18, 2014Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this flash flood warning at Aug 18, 2014, 6:17 AM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 6:17 AM CDT (11:17 UTC)
Expired
Aug 18, 2014, 11:15 AM CDT
In force
5 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 27 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:25 AM CDTHEAVY RAIN 4.95 Se Sewanee, TN24 HOUR RAINFALL THROUGH 725 AM.
Aug 18, 7:40 AM CDTFLASH FLOOD2 Nnw Winchester, TNPORTIONS OF OLD ESTILL SPRINGS ROAD GOING INTO THE WINCHESTER AREA WAS CLOSED.
Aug 18, 7:40 AM CDTHEAVY RAIN 3.88Winchester, TN3.88 INCHES OF RAINFALL WAS REPORTED IN 4 HOURS.
Aug 18, 10:31 AM CDTFLASH FLOOD2 Ene Winchester, TNPORTIONS OF MODENA ROAD NEAR DECHERD IS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WGUS54 KHUN 181117
FFWHUN
TNC051-103-127-181415-
/O.NEW.KHUN.FF.W.0038.140818T1117Z-140818T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 AM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...
  FRANKLIN COUNTY IN MIDDLE TENNESSEE...
  CENTRAL MOORE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 915 AM CDT
    
* AT 615 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH INTENSE 
  RAINFALL CONTINUOUSLY DEVELOPING OVER MOST OF FRANKLIN 
  COUNTY...SOUTHEAST LINCOLN COUNTY...AND MOORE COUNTY.  TWO TO FOUR 
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY 
  OCCURRING OR WILL BEGIN SOON.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3525 8589 3522 8586 3499 8586 3499 8644
      3532 8642

$$

KULA
5 follow-up statements
726 
WGUS74 KHUN 181307
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 AM CDT MON AUG 18 2014

TNC051-103-127-181415-
/O.CON.KHUN.FF.W.0038.000000T0000Z-140818T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN TN-FRANKLIN TN-MOORE TN-
807 AM CDT MON AUG 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHEASTERN LINCOLN...FRANKLIN AND CENTRAL MOORE COUNTIES...

AT 807 AM CDT...DOPPLER RADAR INDICATED PERSISTENT THUNDERSTORMS 
PRODUCING HEAVY RAIN OVER SOUTHERN PORTIONS OF 
LINCOLN...FRANKLIN...AND MOORE COUNTIES. A COUPLE OF ROADS NEAR 
WINCHESTER HAVE BEEN CLOSED DUE TO HIGH WATER...AND THERE ARE 
SEVERAL REPORTS OF 3 TO 5 INCHES OF RAIN ESPECIALLY IN FRANKLIN 
COUNTY. 

ANOTHER ROUND OF BRIEF HEAVY RAIN IS POSSIBLE THROUGH 915 AM 
CDT...WHICH COULD PRODUCE ANOTHER QUICK HALF INCH TO INCH OF 
RAINFALL. THIS WILL CAUSE ANY ONGOING FLOODING TO WORSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3525 8589 3522 8586 3499 8586 3499 8644
      3532 8642

$$

BCC
157 
WGUS54 KHUN 181346
FFWHUN
TNC051-103-127-181615-
/O.EXT.KHUN.FF.W.0038.000000T0000Z-140818T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
846 AM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...
  FRANKLIN COUNTY IN MIDDLE TENNESSEE...
  CENTRAL MOORE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1115 AM CDT
    
* AT 842 AM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS 
  PRODUCING HEAVY RAIN ARE BEGINNING TO EBB ACROSS SOUTHERN 
  FRANKLIN...LINCOLN...AND MOORE COUNTIES. RADAR ESTIMATES THAT MORE 
  THAN 3 INCHES OF RAIN HAS FALLEN IN THE LAST 3 HOURS ALONE...WITH 
  UP TO 6 INCHES OF RAIN LIKELY SINCE RAIN BEGAN OVERNIGHT. AT LEAST 
  ONE ROAD HAS BEEN CLOSED NEAR WINCHESTER DUE TO HIGH WATER.

  WHILE THE RAIN MAY BE SUBSIDING...CONTINUED RUNOFF WILL CONTINUE   
  TO CREATE A FLASH FLOOD THREAT THROUGH 1115 AM CDT...ESPECIALLY IN 
  HILLY TERRAIN NEAR THE ALABAMA STATE LINE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...COWAN...
  MONTEAGLE...HUNTLAND...TIMS FORD LAKE...SEWANEE AND ANDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3525 8589 3522 8586 3499 8586 3499 8644
      3532 8642

$$

BCC
216 
WGUS74 KHUN 181446
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
946 AM CDT MON AUG 18 2014

TNC051-103-127-181615-
/O.CON.KHUN.FF.W.0038.000000T0000Z-140818T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN TN-FRANKLIN TN-MOORE TN-
946 AM CDT MON AUG 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHEASTERN LINCOLN...FRANKLIN AND CENTRAL MOORE COUNTIES...

AT 946 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA FROM NEAR WINCHESTER...EXTENDING 
EAST TO SEWANEE...THEN FURTHER SOUTH TO NEAR SHERWOOD TENNESSEE. 
ANOTHER ONE TO TWO INCHES OF RAINFALL IS POSSIBLE ACROSS THESE AREAS 
THROUGH 1115 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3525 8589 3522 8586 3499 8586 3499 8644
      3532 8642

$$

TT
808 
WGUS74 KHUN 181605
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1105 AM CDT MON AUG 18 2014

TNC051-103-127-181615-
/O.CON.KHUN.FF.W.0038.000000T0000Z-140818T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN TN-FRANKLIN TN-MOORE TN-
1105 AM CDT MON AUG 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHEASTERN LINCOLN...FRANKLIN AND CENTRAL MOORE COUNTIES...

AT 1105 AM CDT...THE STORMS THAT PRODUCED SOME FLASH FLOODING HAD 
MOVED EAST OF THE WARNED AREA. SOME RESIDUAL RUN OFF FROM THE HEAVY 
RAINFALL WAS CONTINUING...BUT FLASH FLOODING IS EXPECTED TO END BY 
THE FLASH FLOOD WARNING EXPIRATION TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3525 8589 3522 8586 3499 8586 3499 8644
      3532 8642

$$

TT
564 
WGUS74 KHUN 181617
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1117 AM CDT MON AUG 18 2014

TNC051-103-127-181625-
/O.EXP.KHUN.FF.W.0038.000000T0000Z-140818T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN TN-FRANKLIN TN-MOORE TN-
1117 AM CDT MON AUG 18 2014

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LINCOLN...FRANKLIN AND
CENTRAL MOORE COUNTIES HAS EXPIRED...

FLOOD WATERS HAVE RECEDED ENOUGH THAT THERE IS NO LONGER EXPECTED TO 
BE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 3525 8589 3522 8586 3499 8586 3499 8644
      3532 8642

$$

TT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:25 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 18, 4:25 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 AM CDT MON AUG 18 2014

.DISCUSSION...
CONVECTIVE CELLS HAVE BEEN DEVELOPING ACROSS THE NRN/WRN PARTS OF
THE CNTRL TN VALLEY OVER THE PAST COUPLE OF HRS...WITHIN A LIGHT WNW
FLOW REGIME. THIS ACTIVITY WAS BEING DRIVEN BY A WEAK EMBEDDED UPPER
DISTURBANCE TRAVERSING ACROSS THE REGION. ADDITIONAL CONVECTION IS
XPCTED LATER TODAY...AS A SECONDARY WAVE OVER THE MID SOUTH/LOWER MS
VALLEY REGIONS TRANSLATES EWD...RESULTING IN NUMEROUS SHOWERS/TSTMS.
WHILE MOISTURE PROFILES LOOK TO BE FAIRLY DENSE NOW AOA H5 THEREBY
SOMEWHAT MITIGATING THE THREAT FOR SUDDEN MICROBURSTS...NEAR ZONAL
TRANSPORT WINDS AROUND 20KT DOES SUPPORT POSSIBLE CELL TRAINING OF
TSTMS. THIS ALREADY LOOKS TO BE DEVELOPING ACROSS SRN MID TN...AND
MAY VERY WELL BECOME A THREAT FOR THE REMAINDER OF THE AREA AS THE
DAY PROGRESSES. AT THE SFC...A WEAK COLD FRONT IS POSITIONED FROM
THE OH VALLEY WWD INTO THE MID PLAINS...WITH THE LATEST MODEL RUNS
SUGGESTING THE BOUNDARY REMAINING FAIRLY STAGNANT WELL INTO TUE.

CONVECTIVE ACTIVITY SHOULD BEGIN TO GRADUALLY TAPER OFF FROM W TO E
THIS EVENING...WITH THE PASSAGE OF THE UPPER DISTURBANCE TO THE ESE.
WITH THE FLOW PATTERN REMAINING OUT OF THE NW...ISO SHOWERS/TSTMS
WILL AT LEAST REMAIN IN THE FORECAST INTO WED...WITH THE 00Z GLOBAL
MODELS HINTING AT SOME ADDITIONAL UPPER WAVES IMPACTING PORTIONS OF
THE AREA...BEFORE STRONG UPPER RIDGING OUT OF THE CNTRL/SRN PLAINS
STARTS TO TRANSLATE EWD. OVERALL CONDS SHOULD BEGIN TO IMPROVE ON
WED WITH THE UPCOMING SFC/UPPER HIGH. LATTER HALF OF THE MODEL
GUIDANCE IN FACT HAS AFTERNOON TEMPS CLIMBING WELL INTO THE MID 90S
BY MID WEEK...AS THE CENTER OF THE UPPER RIDGE BECOMES ENTRENCHED
ACROSS THE CNTRL GULF COAST. AFTERNOON HEAT INDICES BOTH WED AND THU
MAY EXCEED THE 100F MARK BY A COUPLE OF DEGREES...BEFORE SLIGHTLY
DRIER AIR PERHAPS FILTERS INTO THE AREA.

09

&&

.AVIATION...
/ISSUED 1145 PM CDT SUN AUG 17 2014/
FOR 06Z TAFS...WITH LOSS OF DAYTIME HEATING SHRA/TSRA COVERAGE WILL
CONTINUE TO DECREASE OVERNIGHT AT THE TAF SITES. HOWEVER AS ANOTHER
WEAK UPPER WAVE APPROACHES THE CWA MONDAY MORNING (ARND 15Z/16Z) THE
CHC OF SHRA/TSRA WILL INCREASE ACROSS THE CWA. SHRA/TSRA WILL TAPER
OFF BY 04Z MONDAY NIGHT AS THE UPPER WAVE MOVES EAST OF THE TN
VALLEY. MAINLY VFR CONDITIONS WILL PREVAIL OVER TAF SITES THRU 04Z
MONDAY NIGHT (EXCEPT MVFR IN TSRA). AFTER 04Z EXPECT MAINLY MVFR
CONDITIONS DUE TO LOW CEILINGS.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    89  71  90  72 /  60  30  20  20
SHOALS        87  70  91  72 /  60  30  20  20
VINEMONT      87  70  88  71 /  60  30  20  20
FAYETTEVILLE  86  68  88  70 /  60  30  20  20
ALBERTVILLE   84  69  86  71 /  60  40  20  20
FORT PAYNE    86  69  89  71 /  60  40  20  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 18, 3:43 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
343 AM CDT MON AUG 18 2014

ALZ001>010-016-TNZ076-096-097-182100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
343 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
MORNING INTO THE AFTERNOON HOURS...AND END TONIGHT. RAINFALL WILL BE
HEAVY AT TIMES...AND IN SOME CASES COULD CAUSE SIGNIFICANT PONDING OF
WATER OR BRIEF FLASH FLOODING IN POOR DRAINAGE AREAS. GUSTY WINDS AND
FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED THUNDERSTORMS ARE EXPECTED ON TUESDAY INTO WEDNESDAY.

HOT AND MUGGY CONDITIONS ARE EXPECTED FOR THE BALANCE OF THE WEEK.
AFTERNOON HIGH TEMPERATURES WILL REACH THE LOWER TO MIDDLE 90S AND
HEAT INDEX VALUES MAY APPROACH OR EXCEED 100 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 4:01 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
401 AM CDT MON AUG 18 2014

TNZ076-096-097-181000-
MOORE TN-FRANKLIN TN-LINCOLN TN-
401 AM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR MOORE...NORTHERN FRANKLIN AND
NORTHERN LINCOLN COUNTIES UNTIL 500 AM CDT...

AT 359 AM CDT...DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS
PRODUCING INTENSE RAINFALL ACROSS NORTHERN LINCOLN...MOORE AND
FRANKLIN COUNTIES...MOVING EAST AT 35 MPH.  ADDITIONAL THUNDERSTORMS
WILL BE MOVING INTO THE AREA OVER THE NEXT HOUR.

BRIEF GUSTY WINDS OF 25 TO 35 MPH...FREQUENT LIGHTNING...AND INTENSE
DOWNPOURS ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...COWAN...
MONTEAGLE...PETERSBURG...TIMS FORD LAKE...SEWANEE AND HOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL WILL LEAD TO MINOR FLOODING ON ROADS AND IN
LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
IF HEAVY RAINS PERSIST IN THESE AREAS...A FLASH FLOOD WARNING MAY BE
REQUIRED.

&&

LAT...LON 3538 8625 3537 8628 3534 8624 3533 8620
      3536 8616 3535 8608 3529 8592 3522 8586
      3515 8587 3523 8683 3526 8683 3525 8675
      3531 8668 3533 8660 3537 8659 3536 8649
      3533 8646 3532 8642 3535 8641 3540 8628
TIME...MOT...LOC 0859Z 273DEG 29KT 3527 8635

KULA
Special weather statement, Aug 18, 4:48 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
448 AM CDT MON AUG 18 2014

ALZ006-009-181030-
MADISON AL-JACKSON AL-
448 AM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND WEST CENTRAL
JACKSON COUNTIES UNTIL 530 AM CDT...

AT 447 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN HUNTSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND INTENSE DOWNPOURS WILL OCCUR WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...REDSTONE ARSENAL...OWENS CROSS ROADS...GURLEY...
WOODVILLE...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA IN
HUNTSVILLE...ALABAMA A AND M UNIVERSITY...PLEASANT GROVES AND PAINT
ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3461 8669 3476 8668 3487 8620 3462 8619
TIME...MOT...LOC 0947Z 270DEG 41KT 3470 8660

KULA
Special weather statement, Aug 18, 5:06 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 AM CDT MON AUG 18 2014

ALZ005>007-181045-
MORGAN AL-MADISON AL-LIMESTONE AL-
506 AM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN...SOUTHWESTERN
MADISON AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 545 AM CDT...

AT 505 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PRICEVILLE AND DECATUR...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND INTENSE DOWNPOURS WILL OCCUR WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...DECATUR...REDSTONE ARSENAL...PRICEVILLE...
TRIANA...MARSHALL SPACE FLIGHT CENTER...HUNTSVILLE INTERNATIONAL
AIRPORT...MOORESVILLE...WHITESBURG AND LACEYS SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3451 8700 3462 8700 3469 8657 3452 8655
      3450 8656 3449 8656
TIME...MOT...LOC 1005Z 262DEG 27KT 3458 8692

KULA
Special weather statement, Aug 18, 5:53 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
553 AM CDT MON AUG 18 2014

ALZ009-010-181130-
DE KALB AL-JACKSON AL-
553 AM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 630 AM CDT...

AT 552 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
WITH INTENSE DOWNPOURS OVER SCOTTSBORO AND SECTION...MOVING EAST AT
30 MPH.

BRIEF WINDS IN EXCESS OF 30 MPH WILL ALSO BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...HENAGAR...STEVENSON...HOLLYWOOD...SECTION...IDER...
PISGAH...DUTTON...SULPHER SPRINGS AND MARTINTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3458 8611 3483 8597 3489 8559 3461 8554
TIME...MOT...LOC 1052Z 266DEG 37KT 3463 8597

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:01 AM CDTSpecial Weather StatementHUNMoore59 min
Aug 18, 4:33 AM CDTFlash Flood WarningHUNFranklin, Moore3 hr
Aug 18, 3:38 PM CDTSpecial Weather StatementHUNFranklin52 min

Nearby

Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.